Sodium Bicarbonate Ear Drops Causing Tinnitus?

Discussion in 'Support' started by Lana19, May 21, 2019.

    1. Lana19

      Lana19 Member

      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Virus
      Hi folks,

      I've had tinnitus in my left ear since March due to a medication. Recently the doctor said I have soft earwax buildup in both ears and gave me sodium bicarbonate ear drops to use. The first two days I noticed a ringing in the right ear immediately after putting the drops in but it stopped after a few minutes. The third day it happened again and it's been 24 hours and still hasn't stopped :(

      I've stopped using the drops, can't figure out how they could be causing tinnitus though - anyone else had a similar experience?

      Thanks!
       
    2. PeteJ
      Depressed

      PeteJ Member

      Tinnitus Since:
      02/2019
      Cause of Tinnitus:
      acoustic trauma?
      Use herbal ear drops instead. Look for drops with mullein, garlic and olive oil.

      I have that on hand in case I am ever diagnosed with an ear infection or if I start experiencing ear pain that becomes too intolerable.

      I am not familiar with sodium bicarbonate ear drops but I think the herbal drops will be safer and just as effective if not more so than any drops a doctor will be prescribe.

      I don't think a few applications of those drops would do any real harm but you could try different drops anyway? Then, see if the tinnitus spikes settle down and hopefully, the tinnitus reduces.
       
    3. AUTHOR
      AUTHOR
      Lana19

      Lana19 Member

      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Virus
      Hi Pete,
      thank you for your reply, sorry for the delayed response been unwell lately. My tinnitus flare eventually abated but I'll definitely try herbal drops in the future, seems a lot less risky.
       

Share This Page

Loading...